Alert archive / Missouri / Tornado Warnings in 2006
Tornado Warning 20, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at Mar 12, 2006, 3:53 PM CST for Benton County, Missouri. It was in force for 13 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 12, 2006, 3:53 PM CST (21:53 UTC)
- Expired
- Mar 12, 2006, 4:06 PM CST
- In force
- 13 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Benton County, MO
The radar
The Pleasant Hill radar (KEAX), 84 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 3:58 PM CST | TORNADO 1 | 4 W Brandon, MO | A SUPERCELL THUNDERSTORM SPAWNED A TORNADO THAT CLIPPED THE FAR NORTHWESTERN PORTION OF BENTON COUNTY. DAMAGE WAS REPORTED 5 MILES WEST OF IONIA INCLUDING UPROOTED TREES...SNAPPED POWER POLES...DOWNED POWER LINES AND PARTIAL DAMAGE TO A FEW HOMES AND BARNS. TH |
| Mar 12, 3:58 PM CST | TORNADO | Ionia, MO | REPORTS OF DAMAGE TO HOMES WEST OF IONIA NEAR HIGHWAY P |
| Mar 12, 4:05 PM CST | TORNADO 1 | 5 W Ionia, MO | A SUPERCELL THUNDERSTORM SPAWNED A TORNADO THAT CLIPPED THE FAR NORTHWESTERN PORTION OF BENTON COUNTY. DAMAGE WAS REPORTED 5 MILES WEST OF IONIA INCLUDING UPROOTED TREES...SNAPPED POWER POLES...DOWNED POWER LINES AND PARTIAL DAMAGE TO A FEW HOMES AND BARNS. TH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 12, 11:49 AM CST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 262 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KSGF 122153
TORSGF
MOC015-122215-
/O.NEW.KSGF.TO.W.0020.060312T2153Z-060312T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
353 PM CST SUN MAR 12 2006
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* TORNADO WARNING FOR...
EXTREME NORTHERN BENTON COUNTY IN MISSOURI.
* UNTIL 415 PM CST.
* AT 350 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR CALHOUN...OR NEAR WINDSOR...AND MOVING EAST
AT 50 MPH.
* THE TORNADO WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
BENTON COUNTY...INCLUDING THE TOWNS OF BRANDON...IONIA AND MORA.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3851 9351 3842 9351 3853 9317 3854 9326
3852 9328
$$
IZZI1 follow-up statement
000
WWUS53 KSGF 122206
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
403 PM CST SUN MAR 12 2006
MOC015-122213-
/O.CAN.KSGF.TO.W.0020.000000T0000Z-060312T2215Z/
BENTON MO-
403 PM CST SUN MAR 12 2006
...THE TORNADO WARNING FOR EXTREME NORTHERN BENTON COUNTY HAS BEEN
CANCELLED...
AT 400 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
TORNADO HAS MOVED NORTH OUT OF BENTON COUNTY INTO SOUTHERN PETTIS
COUNTY.
IF DAMAGE WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN SPRINGFIELD.
LAT...LON 3851 9351 3842 9351 3853 9317 3854 9326
3852 9328
$$
IZZIWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Mar 12, 3:15 PM CST, 38 minutes earlier.
Area forecast discussion, Mar 12, 3:15 PM CST, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 315 PM CST SUN MAR 12 2006 .UPDATE...MESOSCALE CONVECTIVE DISCUSSION. ATMOSPHERE CONTINUES TO DESTABILIZE ACROSS SOUTHEAST KANSAS AND SOUTHERN MISSOURI. MODIFIED 18Z KSGF SOUNDING INDICATES ABOUT 1500 J/KG OF MLCAPE WITH STILL 50-100 J/KG OF MLCIN. ONE SUBTLE BOUNDARY WITH SOME ENHANCED CUMULUS STRETCHES FROM VERNON COUNTY SOUTHWARD TO JUST EAST OF TULSA. SFC OBS INDICATE THAT CONVERGENCE ALONG THIS BOUNDARY IS FAIRLY WEAK AND GIVEN THE FAIRLY STRONG CAP IN PLACE CONVECTIVE INITIATION DOES NOT APPEAR IMMINENT ALONG THIS BOUNDARY. WINDS TO THE WEST OF THIS BOUNDARY ARE MORE BACKED WITH A REGION OF STRONG MASS DIVERGENCE IMMEDIATELY TO THE WEST OF THE BOUNDARY AND ENHANCED CONVERGENCE ALONG THE DRYLINE WHICH STRETCHES FROM NEAR KC METRO SOUTHWEST TO NEAR PONCA CITY. CONVECTIVE INITIATION IS MOST LIKELY ALONG THE DRYLINE OVER THE NEXT TWO HOURS. AMPLE SUNSHINE ACROSS EASTERN OKLAHOMA AND SOUTHWEST MISSOURI CONTINUES TO ALLOW DEEPER AND DEEPER BOUNDARY LAYER MIXING. THIS DEEPER MIXING IS SERVING TWO PURPOSES...ONE IT IS CAUSING MORE UNIFORM LOW LEVEL WIND FIELD WHICH IS REDUCING THE LOW LEVEL SHEAR. THE DEEPER BOUNDARY LAYER MIXING IS ALLOWING SOME OF THE HIGHER SURFACE DEWPOINTS TO MIX OUT AND IS LEADING TO LARGER TEMP/DEWPOINT DEPRESSIONS AND SUBSEQUENT LCL HEIGHTS. THE INCREASING LCL HEIGHTS AND WEAKENING LOW LEVEL SHEAR ARE BOTH LEADING TO A SIGNIFICANTLY LOWER THREAT OF LONG TRACK OR VIOLENT TORNADOES THROUGH THE REST OF THE LATE AFTERNOON. ANY CONVECTION THAT DEVELOPS IN THE CWA THROUGH LATE AFTERNOON WILL LIKELY POSE MAINLY A LARGE HAIL/DAMAGING WIND THREAT GIVEN THE LARGE T/TD SPREADS. THIS EVENING WINDS WILL BACK SLIGHTLY AS THE BOUNDARY LAYER ATTEMPTS TO DECOUPLE A BIT. THE SLIGHTLY BACKED WINDS...STRENGTHENING LOW LEVEL JET...AND DECREASING TEMP/DEWPOINT DEPRESSIONS WILL SERVE TO INCREASE THE TORNADO THREAT THIS EVENING ASSUMING DISCRETE SUPERCELLS. IZZI .DISCUSSION... VERY DEFINED CONVERGENT ZONE SEEN IN METAR OBSERVATIONS ACROSS EASTERN KANSAS. DEWPOINTS AHEAD OF THE DRY LINE IN THE 60S OVER SOUTHWESTERN MISSOURI AND SOUTHEASTERN KANSAS. BEHIND THE DRY LINE...DEWPOINTS ARE IN THE TEENS. THIS WILL BE THE FOCUS OF THUNDERSTORM DEVELOPMENT FOR US THIS AFTERNOON AND EARLY EVENING. EXTRAPOLATION OF THE LINE PUTS IT OVER SPRINGFIELD BY 01Z. 18Z SGF SOUNDING SHOWING A LOADED GUN PROFILE...CAPE VALUES OF 2164 J/KG...WBZ AT 8850 FEET AND -5.8 LIS. GETTING REPORTS OF TORNADOS AND LARGE HAIL FROM STORMS IN KANSAS AND NORTHERN MISSOURI AND THEY ARE HEADED THIS WAY. GFS MOVES THE 850MB LOW THROUGH NORTHEASTERN MISSOURI BY 12Z MONDAY. AHEAD OF THE LOW...925MB WINDS UP TO 50KTS COVER THE ENTIRE SOUTHERN PART OF THE STATE. WE ARE GOING TO SEE SEVERE WEATHER PROGRESSING THROUGH THE NIGHT. SPC FORECASTING SQUALL LINE DEVELOPMENT OVERNIGHT AS WELL AND HAVE THE TORNADO WATCH OUT THROUGH 10 PM THIS EVENING. WOULD NOT BE SURPRISED TO SEE THAT EXTENDED. ONCE THE LOW MOVES EAST...850MB TEMPS DROP FROM 14C TODAY TO -4C TOMORROW AFTERNOON. TEMPERATURES SHOULD BECOME MORE SEASONAL MONDAY AND TUESDAY WITH TEMPERATURE IN THE MID 50S FOR HIGHS. DID NOT MESS TOO MUCH WITH PREVIOUS FORECAST. DID INTRODUCE CHANCE THUNDERSTORMS TO THE FORECAST FOR THURSDAY AS A SHORTWAVE MOVES THROUGH NORTHERN MISSOURI DURING THE DAY. OTHERWISE...JUST FOCUSED ON THE SHORT TERM. GCC && .AVIATION... 18Z TAFS...STILL PREDOMINANTLY VFR WITH SOME PATCHY CEILINGS AROUND 1500 FEET FLOATING AROUND SOUTHERN MISSOURI. BELIEVE TAFS SHOULD REMAIN VFR UNTIL THE THUNDERSTORMS START POPPING. DRY LINE NOW IN SOUTHEASTERN KANSAS SHOULD BE THE KICKER FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. LOOKS LIKE THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING AS COLD FRONT DOES NOT MAKE ITS WAY THROUGH UNTIL 12Z TOMORROW. WILL PROBABLY NEED TO INCLUDE THUNDERSTORMS IN THE 00Z TAFS TO REFLECT THIS DEVELOPMENT. GCC && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Mar 12, 1:15 PM CST, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 115 PM CST SUN MAR 12 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131500- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 115 PM CST SUN MAR 12 2006 ...SEVERE WEATHER OUTBREAK POSSIBLE THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: SEVERE THUNDERSTORMS CAPABLE OF PRODUCING: HAIL TO THE SIZE OF BASEBALLS. DAMAGING WINDS IN EXCESS OF 80 MPH. TORNADOES...A FEW POTENTIALLY VIOLENT AND LONG LIVED. LOCALLY HEAVY RAINFALL. AREAS AFFECTED AND TIMING: ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS THIS AFTERNOON AND THROUGH THE EVENING. THE HIGHEST THREAT AREA WILL BE ALONG AND NORTH OF A OSWEGO TO EMINENCE LINE. DISCUSSION: A VERY INTENSE UPPER LEVEL STORM SYSTEM WILL MOVE EASTWARD FROM THE ROCKIES INTO THE CENTRAL PLAINS THIS AFTERNOON. STRONG WINDS ASSOCIATED WITH THE SYSTEM WILL ENHANCE LIFTING OF A MOIST AND UNSTABLE AIRMASS OVER THE REGION. AT THE SURFACE...A LOW PRESSURE SYSTEM WILL DEEPEN OVER CENTRAL KANSAS AS A WARM FRONT LIFTS NORTHWARD FROM THE ARKANSAS BORDER INTO NORTHERN MISSOURI. STORMS THAT DEVELOP ALONG AND SOUTH OF THE WARM FRONT WILL HAVE THE POTENTIAL TO RAPIDLY BECOME SEVERE THIS AFTERNOON. THE ENVIRONMENT WILL BE FAVORABLE FOR ROTATING STORMS...A FEW OF WHICH COULD PRODUCE STRONG TO VIOLENT TORNADOES...IN ADDITION TO VERY LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. THIS IS POTENTIALLY A VERY DANGEROUS SITUATION. PLEASE REVIEW SEVERE WEATHER SAFETY RULES AND MONITOR LOCAL MEDIA AND NOAA WEATHER RADIO FOR WATCHES AND WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ANOTHER STORM SYSTEM WILL MOVE THROUGH THE STATE THURSDAY FOR AN INCREASED THREAT OF THUNDERSTORMS THURSDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EARLY EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY
In the hours before
Special weather statement, Mar 12, 12:00 PM CST, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1200 PM CST SUN MAR 12 2006 MOZ082-083-096>098-105-106-130100- DENT-DOUGLAS-HOWELL-OREGON-OZARK-SHANNON-TEXAS- 1200 PM CST SUN MAR 12 2006 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 73 IN EFFECT UNTIL 10 PM CST THIS EVENING FOR THE FOLLOWING AREAS IN KANSAS THIS WATCH INCLUDES 3 COUNTIES IN SOUTHEAST KANSAS BOURBON CHEROKEE CRAWFORD IN MISSOURI THIS WATCH INCLUDES 24 COUNTIES IN CENTRAL MISSOURI BENTON CAMDEN HICKORY MARIES MILLER MORGAN PHELPS PULASKI ST. CLAIR IN SOUTH CENTRAL MISSOURI DENT SHANNON TEXAS IN SOUTHWEST MISSOURI BARTON CEDAR DADE DALLAS GREENE JASPER LACLEDE LAWRENCE POLK VERNON WEBSTER WRIGHT THIS INCLUDES THE CITIES OF...APPLETON CITY...AURORA... BAXTER SPRINGS...BOLIVAR...BUFFALO...CABOOL...CAMDENTON... CARTHAGE...COLE CAMP...COLUMBUS...EL DORADO SPRINGS...ELDON... EMINENCE...FORT LEONARD WOOD...FORT SCOTT...GREENFIELD... HERMITAGE...HOUSTON...JOPLIN...LAKE OZARK...LAMAR...LEBANON... MANSFIELD...MARSHFIELD...MOUNT VERNON...MOUNTAIN GROVE...NEVADA... OSAGE BEACH...OSCEOLA...PITTSBURG...REPUBLIC...ROGERSVILLE... ROLLA...SALEM...SPRINGFIELD...STOCKTON...VERSAILLES...VIENNA... WARSAW...WAYNESVILLE AND WINONA. THIS IS A PARTICULARLY DANGEROUS SITUATION. THE DEVELOPMENT OF LONG LIVED SUPERCELLS WITH LARGE AND DESTRUCTIVE TORNADOES ARE LIKELY ACROSS EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS AFTERNOON AND EVENING. ALONG WITH TORNADOES...HAIL UP TO THE SIZE OF BASEBALLS...AND DAMAGING WINDS IN EXCESS OF 70 MPH CAN BE EXPECTED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA OUTLETS REGARDING THIS PARTICULARLY DANGEROUS WEATHER SITUATION. CRAMER
Special weather statement, Mar 12, 1:15 PM CST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 115 PM CST SUN MAR 12 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-122115- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN... CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON... PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA... BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON 115 PM CST SUN MAR 12 2006 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 74 IN EFFECT UNTIL 10 PM CST THIS EVENING FOR THE FOLLOWING AREAS IN MISSOURI THIS WATCH INCLUDES 10 COUNTIES IN SOUTH CENTRAL MISSOURI HOWELL OREGON IN SOUTHWEST MISSOURI BARRY CHRISTIAN DOUGLAS MCDONALD NEWTON OZARK STONE TANEY THIS INCLUDES THE CITIES OF...ALTON...ANDERSON...AVA...BRANSON... CASSVILLE...FORSYTH...GAINESVILLE...GALENA...KIMBERLING CITY... MONETT...NEOSHO...NIXA...OZARK...PINEVILLE...THAYER...THEODOSIA... WEST PLAINS AND WILLOW SPRINGS. TORNADO WATCH 73 REMAINS VALID UNTIL 10 PM CST THIS EVENING FOR THE FOLLOWING AREAS IN KANSAS THIS WATCH INCLUDES 3 COUNTIES IN SOUTHEAST KANSAS BOURBON CHEROKEE CRAWFORD IN MISSOURI THIS WATCH INCLUDES 24 COUNTIES IN CENTRAL MISSOURI BENTON CAMDEN HICKORY MARIES MILLER MORGAN PHELPS PULASKI ST. CLAIR IN SOUTH CENTRAL MISSOURI DENT SHANNON TEXAS IN SOUTHWEST MISSOURI BARTON CEDAR DADE DALLAS GREENE JASPER LACLEDE LAWRENCE POLK VERNON WEBSTER WRIGHT THIS INCLUDES THE CITIES OF...APPLETON CITY...AURORA... BAXTER SPRINGS...BOLIVAR...BUFFALO...CABOOL...CAMDENTON... CARTHAGE...COLE CAMP...COLUMBUS...EL DORADO SPRINGS...ELDON... EMINENCE...FORT LEONARD WOOD...FORT SCOTT...GREENFIELD... HERMITAGE...HOUSTON...JOPLIN...LAKE OZARK...LAMAR...LEBANON... MANSFIELD...MARSHFIELD...MOUNT VERNON...MOUNTAIN GROVE...NEVADA... OSAGE BEACH...OSCEOLA...PITTSBURG...REPUBLIC...ROGERSVILLE... ROLLA...SALEM...SPRINGFIELD...STOCKTON...VERSAILLES...VIENNA... WARSAW...WAYNESVILLE AND WINONA. WFO SGF
Local storm report, Mar 12, 2:33 PM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
233 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM HAIL DEVON 37.92N 94.82W
03/12/2006 E2.75 INCH BOURBON KS LAW ENFORCEMENT
&&
JASLocal storm report, Mar 12, 2:43 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
243 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM HAIL UNIONTOWN 37.85N 94.97W
03/12/2006 E1.75 INCH BOURBON KS AMATEUR RADIO
&&
JASLocal storm report, Mar 12, 2:58 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
258 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM FUNNEL CLOUD 6 W FORT SCOTT 37.84N 94.82W
03/12/2006 BOURBON KS TRAINED SPOTTER
SPOTTER OBSERVED FUNNEL CLOUD 6 MILES W OF FORT SCOTT
&&
JASSpecial weather statement, Mar 12, 3:45 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 345 PM CST SUN MAR 12 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-122345- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN... CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON... PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA... BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON 115 PM CST SUN MAR 12 2006 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 74 IN EFFECT UNTIL 10 PM CST THIS EVENING FOR THE FOLLOWING AREAS IN MISSOURI THIS WATCH INCLUDES 10 COUNTIES IN SOUTH CENTRAL MISSOURI HOWELL OREGON IN SOUTHWEST MISSOURI BARRY CHRISTIAN DOUGLAS MCDONALD NEWTON OZARK STONE TANEY THIS INCLUDES THE CITIES OF...ALTON...ANDERSON...AVA...BRANSON... CASSVILLE...FORSYTH...GAINESVILLE...GALENA...KIMBERLING CITY... MONETT...NEOSHO...NIXA...OZARK...PINEVILLE...THAYER...THEODOSIA... WEST PLAINS AND WILLOW SPRINGS. TORNADO WATCH 73 REMAINS VALID UNTIL 10 PM CST THIS EVENING FOR THE FOLLOWING AREAS IN KANSAS THIS WATCH INCLUDES 3 COUNTIES IN SOUTHEAST KANSAS BOURBON CHEROKEE CRAWFORD IN MISSOURI THIS WATCH INCLUDES 24 COUNTIES IN CENTRAL MISSOURI BENTON CAMDEN HICKORY MARIES MILLER MORGAN PHELPS PULASKI ST. CLAIR IN SOUTH CENTRAL MISSOURI DENT SHANNON TEXAS IN SOUTHWEST MISSOURI BARTON CEDAR DADE DALLAS GREENE JASPER LACLEDE LAWRENCE POLK VERNON WEBSTER WRIGHT THIS INCLUDES THE CITIES OF...APPLETON CITY...AURORA... BAXTER SPRINGS...BOLIVAR...BUFFALO...CABOOL...CAMDENTON... CARTHAGE...COLE CAMP...COLUMBUS...EL DORADO SPRINGS...ELDON... EMINENCE...FORT LEONARD WOOD...FORT SCOTT...GREENFIELD... HERMITAGE...HOUSTON...JOPLIN...LAKE OZARK...LAMAR...LEBANON... MANSFIELD...MARSHFIELD...MOUNT VERNON...MOUNTAIN GROVE...NEVADA... OSAGE BEACH...OSCEOLA...PITTSBURG...REPUBLIC...ROGERSVILLE... ROLLA...SALEM...SPRINGFIELD...STOCKTON...VERSAILLES...VIENNA... WARSAW...WAYNESVILLE AND WINONA. WFO SGF
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 6:00 PM CST | Tornado Warning | SGF | Howell, Texas | 45 min |
| Mar 11, 6:12 PM CST | Severe Thunderstorm Warning | SGF | Jasper | 16 min |
| Mar 11, 6:13 PM CST | Severe Thunderstorm Warning | SGF | Barry | 22 min |
| Mar 11, 6:15 PM CST | Tornado Warning | SGF | Greene | 28 min |
| Mar 11, 6:19 PM CST | Severe Thunderstorm Warning | SGF | Dallas, Webster | 26 min |
| Mar 11, 6:19 PM CST | Severe Thunderstorm Warning | SGF | Lawrence | 40 min |
| Mar 11, 6:33 PM CST | Severe Thunderstorm Warning | SGF | Shannon | 42 min |
| Mar 11, 6:35 PM CST | Severe Thunderstorm Warning | SGF | Laclede | 40 min |
| Mar 11, 6:40 PM CST | Severe Thunderstorm Warning | SGF | Dade | 22 min |
| Mar 11, 6:47 PM CST | Severe Thunderstorm Warning | SGF | Christian, Greene | 54 min |
| Mar 11, 6:53 PM CST | Severe Thunderstorm Warning | SGF | Polk | 39 min |
| Mar 11, 7:00 PM CST | Tornado Warning | SGF | Shannon | 45 min |
| Mar 11, 7:07 PM CST | Tornado Warning | SGF | Pulaski | 22 min |
| Mar 11, 7:18 PM CST | Severe Thunderstorm Warning | SGF | Jasper | 26 min |
| Mar 11, 7:23 PM CST | Severe Thunderstorm Warning | SGF | Dallas | 52 min |
| Mar 11, 7:25 PM CST | Severe Thunderstorm Warning | SGF | Webster | 50 min |
| Mar 11, 7:29 PM CST | Severe Thunderstorm Warning | SGF | Lawrence | 16 min |
| Mar 11, 7:29 PM CST | Tornado Warning | SGF | Phelps | 36 min |
| Mar 11, 7:36 PM CST | Severe Thunderstorm Warning | SGF | Dade | 54 min |
| Mar 11, 7:40 PM CST | Severe Thunderstorm Warning | SGF | Taney | 52 min |
| Mar 11, 7:56 PM CST | Severe Thunderstorm Warning | SGF | Greene, Polk | 64 min |
| Mar 11, 7:59 PM CST | Severe Thunderstorm Warning | SGF | Laclede | 31 min |
| Mar 11, 8:08 PM CST | Severe Thunderstorm Warning | SGF | Texas, Wright | 55 min |
| Mar 11, 8:17 PM CST | Severe Thunderstorm Warning | SGF | Dent, Phelps | 43 min |
| Mar 11, 8:24 PM CST | Severe Thunderstorm Warning | SGF | Dallas | 59 min |
| Mar 11, 8:28 PM CST | Severe Thunderstorm Warning | SGF | Pulaski | 23 min |
| Mar 11, 8:29 PM CST | Severe Thunderstorm Warning | SGF | Dade | 8 min |
| Mar 11, 8:31 PM CST | Severe Thunderstorm Warning | SGF | Douglas | 31 min |
| Mar 11, 8:40 PM CST | Severe Thunderstorm Warning | SGF | Jasper | 17 min |
| Mar 11, 8:41 PM CST | Severe Thunderstorm Warning | SGF | Dent, Phelps | 64 min |
| Mar 11, 8:45 PM CST | Severe Thunderstorm Warning | SGF | Camden, Laclede | 34 min |
| Mar 11, 9:00 PM CST | Severe Thunderstorm Warning | SGF | Polk | 7 min |
| Mar 11, 9:12 PM CST | Severe Thunderstorm Warning | SGF | Miller | 23 min |
| Mar 11, 9:33 PM CST | Severe Thunderstorm Warning | SGF | Pulaski | 27 min |
| Mar 11, 9:36 PM CST | Severe Thunderstorm Warning | SGF | Barry, Stone | 39 min |
| Mar 11, 9:54 PM CST | Severe Thunderstorm Warning | SGF | Maries, Phelps | 36 min |
| Mar 11, 9:57 PM CST | Severe Thunderstorm Warning | SGF | Dade, Polk | 48 min |
| Mar 11, 10:10 PM CST | Severe Thunderstorm Warning | SGF | Ozark, Taney | 50 min |
| Mar 11, 10:21 PM CST | Tornado Warning | SGF | Ozark, Taney | 39 min |
| Mar 11, 10:27 PM CST | Severe Thunderstorm Warning | SGF | Webster | 36 min |
| Mar 11, 10:40 PM CST | Severe Thunderstorm Warning | SGF | Phelps, Pulaski, Texas | 42 min |
| Mar 11, 10:57 PM CST | Tornado Warning | SGF | Ozark | 48 min |
| Mar 11, 11:07 PM CST | Tornado Warning | SGF | Howell | 68 min |
| Mar 11, 11:44 PM CST | Severe Thunderstorm Warning | SGF | Barry, Stone | 46 min |
| Mar 11, 11:55 PM CST | Tornado Warning | SGF | Oregon | 57 min |
| Mar 11, 11:56 PM CST | Severe Thunderstorm Warning | SGF | Webster, Wright | 34 min |
| Mar 12, 12:01 AM CST | Severe Thunderstorm Warning | SGF | Taney | 59 min |
| Mar 12, 12:11 AM CST | Tornado Warning | SGF | Shannon | 33 min |
| Mar 12, 12:25 AM CST | Tornado Warning | SGF | Taney | 29 min |
| Mar 12, 12:27 AM CST | Flash Flood Warning | SGF | Oregon, Shannon | 6 hr |
| Mar 12, 12:43 AM CST | Severe Thunderstorm Warning | SGF | Ozark | 40 min |
| Mar 12, 1:03 AM CST | Severe Thunderstorm Warning | SGF | Douglas | 30 min |
| Mar 12, 1:15 AM CST | Severe Thunderstorm Warning | SGF | Barry | 45 min |
| Mar 12, 1:21 AM CST | Severe Thunderstorm Warning | SGF | Wright | 27 min |
| Mar 12, 2:44 AM CST | Severe Thunderstorm Warning | SGF | Laclede, Pulaski | 35 min |
| Mar 12, 2:30 PM CST | Tornado Warning | SGF | Vernon | 30 min |
| Mar 12, 4:13 PM CST | Tornado Warning | SGF | Morgan | 28 min |
Nearby
Tornado Warnings in Missouri, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.